Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

The efficient evaluation of the hypergeometric function of a matrix argument


Authors: Plamen Koev and Alan Edelman
Journal: Math. Comp. 75 (2006), 833-846
MSC (2000): Primary 33C20, 65B10; Secondary 05A99
Published electronically: January 19, 2006
MathSciNet review: 2196994
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present new algorithms that efficiently approximate the hypergeometric function of a matrix argument through its expansion as a series of Jack functions. Our algorithms exploit the combinatorial properties of the Jack function, and have complexity that is only linear in the size of the matrix.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 33C20, 65B10, 05A99

Retrieve articles in all journals with MSC (2000): 33C20, 65B10, 05A99


Additional Information

Plamen Koev
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139
Email: plamen@math.mit.edu

Alan Edelman
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139
Email: edelman@math.mit.edu

DOI: http://dx.doi.org/10.1090/S0025-5718-06-01824-2
PII: S 0025-5718(06)01824-2
Keywords: Hypergeometric function of a matrix argument, Jack function, zonal polynomial, eigenvalues of random matrices
Received by editor(s): September 16, 2004
Received by editor(s) in revised form: February 26, 2005
Published electronically: January 19, 2006
Additional Notes: This work was supported in part by NSF Grant DMS-0314286.
Article copyright: © Copyright 2006 American Mathematical Society